Alert archive / Mississippi / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 232, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jun 27, 2004, 2:52 PM CDT for Madison County, Rankin County, Mississippi. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 27, 2004, 2:52 PM CDT (19:52 UTC)
- Expired
- Jun 27, 2004, 3:35 PM CDT
- In force
- 43 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
Counties Madison County, MS, Rankin County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 19 km from the middle of the area, began a volume at 19:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 27, 2:35 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 7.9 hours before the alert went out and 9 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 590 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 590 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 123 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
987
WUUS54 KJAN 271952
SVRJAN
MSC089-121-272035-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
251 PM CDT SUN JUN 27 2004
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
RANKIN COUNTY IN CENTRAL MISSISSIPPI
MADISON COUNTY IN CENTRAL MISSISSIPPI
* UNTIL 335 PM CDT
* AT 251 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS FROM 3 MILES NORTHWEST OF FLORA TO 12
MILES SOUTHWEST OF FLORENCE...OR FROM 16 MILES WEST OF GLUCKSTADT
TO 5 MILES NORTHEAST OF CRYSTAL SPRINGS...MOVING NORTHEAST AT 45
MPH.
* SEVERE THUNDERSTORMS WILL...
BE NEAR I-55 EXIT 104 AT 255 PM CDT
BE NEAR I-55 EXIT 108...I-55 EXIT 104 AT 300 PM CDT
BE NEAR RIDGELAND...I-55 EXIT 119 AT 305 PM CDT
WINDS UP TO 60 MPH ARE LIKELY WITH THIS STORM.
LAT...LON 3215 9024 3220 9017 3230 9017 3240 9005
3241 9022 3250 9024 3251 9038 3259 9038
3274 9002 3249 8995 3210 8994 3205 9022
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 6:10 AM CDT, 8 hours 42 minutes earlier.
Area forecast discussion, Jun 27, 6:10 AM CDT, 8 hours 42 minutes before
AREA FORECAST DISCUSSION...UPDATED TO ADD AVIATION DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 610 AM CDT SUN JUN 27 2004 .AVIATION...WIDESPREAD MVFR CONDS AND LOCAL AREAS OF IFR/LIFR CONDS WILL EXIST IN THE VICINITY OF JAN...GLH...GWO...CBM...MEI...AND NMM UNTIL AT LEAST 14Z THIS MORNING AS PRECIP ASSOC WITH A SMALL MID LEVEL DISTURBANCE PASSES TO THE EAST. VFR CONDS ARE EXPECTED THIS MORNING FOR KHBG. A MESOSCALE BOUNDARY FROM NEAR MCCOMB TO SHUBUTA WILL KEEP MOST TSTM ACTIVITY ANCHORED TO THE SOUTH OF MEI/NMM THIS MORNING. HBG WILL SEE RISK FOR TS IN VICINITY DURING THE NEXT FEW HOURS AS THE BOUNDARY SINKS SLOWLY SOUTH. PRIMARY CONSIDERATIONS LATER TODAY AND THIS EVENING CONCERN TSTM REDEVELOPMENT WITH APPROACH OF E TX SHORTWAVE TROUGH. EXPECT CURRENT SHOWER/TSTM ACTION AND MVFR/IFR CONDS TO DIMINISH QUICKLY LATER THIS MORNING AS DISTURBANCE MOVES EAST...BUT QUICK REGENERATION IS EXPECTED THIS AFTERNOON AS SOME DESTABILIZATION TAKES PLACE AND BOUNDARIES ARE IN ABUNDANCE. GLH AND GWO LOOK TO BE UNDER GREATEST RISK FOR TSTM CONDS THIS AFTN. 43/EC && .SYNOPSIS...A STALLED BOUNDARY ALONG THE NORTHERN HALF OF THE FORECAST AREA IS ALLOWING FOR A CONSTANT TRAINING OF PRECIPITATION OVER NEARLY SATURATED SOILS IN THE MISSISSIPPI DELTA. UNFORTUNATELY...NO SIGNIFICANT RELIEF IS IN SIGHT FOR THE NEXT 48 HOURS. THE PERPETUAL ONSLAUGHT OF WAVE AFTER WAVE MOVING EASTWARD THROUGH THE BOUNDARY CONTINUES WITH THE LATEST WAVE OVER CENTRAL TEXAS SHOWING GOOD ORGANIZATION IN WV SATELLITE IMAGERY. && .DISCUSSION...THE WET WEATHER IS EXPECTED TO CONTINUE THROUGH MONDAY OVER THE AREA AS A STRONG SHORT WAVE TROUGH OVER CENTRAL TEXAS SLOWLY TRACKS TO THE EAST/NORTHEAST. MODEL PW VALUES ARE ABOUT .3 INCHES OVERDONE WHEN COMPARED TO THE 00Z SOUNDING DATA. THIS IS PROBABLY THE SOURCE FOR THE OVERESTIMATION OF THE PRECIPITATION VALUES IN THE MODEL DATA. NEVER-THE-LESS...FFG GUIDANCE VALUES REMAIN EXTREMELY LOW OVER NORTHERN PORTIONS OF THE FORECAST AREA WITH FORECAST VALUES OF .7 INCHES/HOUR BEING SHOWN IN THE GUIDANCE NUMBERS. FOR THIS REASON...FEEL CONFIDENT IN EXTENDING THE FFA THROUGH TODAY (AND EVENTUALLY THROUGH TONIGHT) AS THE PRECIPITATION CONTINUES TO TRAIN OVER THE AREA ALONG THE BOUNDARY. SOME GOOD NEWS IN ALL OF THIS IS THAT THE ABUNDANT CLOUD COVER OVER THE AREA TODAY SHOULD HELP KEEP THE STRONG THUNDERSTORMS WITH THE TORRENTIAL DOWNPOURS FROM BECOMING WIDESPREAD. FOR MONDAY..THE ON AND OFF SHOWERS AND THUNDERSTORMS WILL CONTINUE AS THE WAVE SLOWLY MOVES OFF TO THE EAST. EXPECT THE FOCUS OF THE PRECIP TO MOVE SOUTHWARD THROUGHOUT THE DAY AS THE WAVE EXITS THE AREA AND AS THE BOUNDARY BEGINS TO RESETTLE DOWN ALONG THE COAST. GIVEN LESS FAVORABLE JET POSITIONING AND LESS MOISTURE TRANSPORT INTO THE AREA (AND THUS LOWER PW VALUES)...THE RAINFALL AMOUNTS SHOULD BE LESS THAN THE PREVIOUS TWO DAYS. WEDNESDAY COULD BE THE DRIEST DAY OF THE FORECAST PERIOD AS A VERY BRIEF PERIOD OF SHORT WAVE RIDGING BUILDS OVER THE AREA. GIVEN THE FACT THAT SIGNIFICANT LINGERING MOISTURE IS EXPECTED TO REMAIN OVER THE AREA IN THE LOWER LEVELS AND GIVEN THAT EXPECTATION THAT WE WILL FINALLY SEE THE SUN AGAIN (AN THEREFORE SOME INSTABILITY FROM HEATING IN THE AFTERNOON)...HAVE CHOSEN TO GO WITH MID RANGE SCATTERED POPS FOR AFTERNOON THUNDERSTORMS. ON WEDNESDAY NIGHT...THE CONVECTION SHOULD DIMINISH IN MOST AREAS...EXCEPT IN THE WEST WHERE ANOTHER APPROACHING SHORT WAVE TROUGH BEGINS TO LIFT THE BOUNDARY BACK TO THE NORTH AGAIN AND OVER THE AREA. BY AFTERNOON ON THURSDAY...EXPECT A RETURN TO THE WET PATTERN AS THE TROUGH SLOWLY APPROACHES. SHEAR PROFILES WITH THIS WAVE ARE EXPECTING TO BE WEAK. GIVEN THE ANTICIPATED SLOW APPROACH OF THIS NEXT SYSTEM...ANTICIPATE ANOTHER CIRRUS SHIELD TO ADVANCE OUT AHEAD OF THE MAIN SYSTEM...THUS HAVING A SOMEWHAT STABILIZING EFFECT AS IT ARRIVES THURSDAY NIGHT AND FRIDAY. FOR THIS REASON...THINK THAT THIS WAVE WILL BEHAVE IN THE SAME MANNER AS THE PREVIOUS ONES. FOR SATURDAY AND SUNDAY...WILL KEEP THE AREA IN THE WET PATTERN...DUE TO HIGH UNCERTAINTY IN THE MODELS. THE ONLY THING THAT THEY APPEAR CLEAR ON IS THAT THEY DONT REINTENSIFY THE BERMUDA HIGH (WHICH WOULD ALLOW FOR US TO TRY OUT.) HOWEVER...DUE TO THE ABSENCE OF ANY MAJOR SYSTEMS APPROACHING...HAVE GONE WITH CLIMO POPS. GIVEN THE ENTRENCHED CLOUDY/WET PATTERN...HAVE GONE WITH TEMPS LOWER THAN NORMAL THROUGH THE 7 DAY FORECAST PERIOD. && .PRELIMINARY POINT TEMPS/POPS... JACKSON 83 71 87 71 / 60 40 50 30 MERIDIAN 85 70 87 70 / 60 40 50 40 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...A FLOOD WATCH IN EFFECT FOR CENTRAL MISSISSIPPI TODAY. LA...A FLOOD WATCH IN EFFECT FOR NORTHEASTERN LOUISIANA TODAY. AR...A FLOOD WATCH IN EFFECT FOR ASHLEY AND CHICOT COUNTIES TODAY. && 18/HENRY
Hazardous weather outlook, Jun 27, 1:37 PM CDT, 1 hour 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 137 PM CDT SUN JUN 27 2004 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 281837- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 137 PM CDT SUN JUN 27 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND MONDAY... ...THUNDERSTORMS... ISOLATED SEVERE STORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING...MAINLY ALONG AND SOUTH OF A LINE FROM BASTROP LOUISIANA TO YAZOO CITY TO MACON MISSISSIPPI. STRONG THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING NORTH OF THIS LINE. THE STRONG STORM ACTIVITY WILL BE MAINLY BEFORE MIDNIGHT. STRONG THUNDERSTORMS ARE EXPECTED TO REDEVELOP ACROSS THE REGION BY MONDAY AFTERNOON. A SERIES OF UPPER LEVEL DISTURBANCES CONTINUE TO COMBINE WITH A MOIST AND UNSTABLE AIRMASS T0 CONTINUE OUR CHANCES OF SHOWERS AND THUNDERSTORMS MAINLY BEFORE MIDNIGHT. MID AND UPPER LEVEL WINDS WILL SUPPORT SOME STORM ORGANIZATION AND STRONG WIND GUSTS. OUR CHANCES OF SHOWERS AND THUNDERSTORMS WILL DEVELOP AGAIN ON MONDAY AS ANOTHER UPPER LEVEL DISTURBANCE CROSSES THE REGION. THE BEST CHANCE OF STRONG THUNDERSTORMS WILL BE IN THE AFTERNOON. THE PRIMARY RISKS WITH THE ISOLATED SEVERE STORMS FOR THIS AFTERNOON AND EVENING WILL BE WINDS OF 60 TO 70 MPH...FREQUENT LIGHTNING...AND HAIL. ...FLOODING... A FLOOD WATCH FOR FLASH FLOODING WILL BE ISSUED FOR EXTREME SOUTHEAST ARKANSAS...EXTREME NORTHEAST LOUISIANA...AND NORTHERN PORTIONS OF CENTRAL MISSISSIPPI FOR TONIGHT. PLEASE REFER TO THE WATCH FOR DETAILS. HEAVY RAINFALL IS POSSIBLE OVER THE ENTIRE OUTLOOK AREA FOR THIS EVENING. THE VERY MOIST AIRMASS OVER THE REGION WILL BE SUPPORTIVE OF LOCALLY INTENSE RAINFALL RATES IN HEAVIER SHOWERS AND THUNDERSTORMS. SOILS OVER MUCH OF THE AREA ARE SOAKED...ESPECIALLY IN THE WATCH AREA...AND ADDITIONAL HEAVY RAINFALL WILL LEAD TO CONSIDERABLE PONDING OF WATER ON ROADS AND IN LOW-LYING AREAS. .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SUNDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE POSSIBLE FOR LATE THIS AFTERNOON AND EVENING...OTHERWISE IT IS NOT ANTICIPATED UNTIL NEXT SUNDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, Jun 27, 2:40 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
240 PM CDT SUN JUN 27 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0115 PM TSTM WND DMG JONESVILLE 31.62N 91.83W
06/27/2004 CATAHOULA LA LAW ENFORCEMENT
TREES DOWN COUNTYWIDE.
&&
WILSONLocal storm report, Jun 27, 2:40 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED WORDING...
NATIONAL WEATHER SERVICE JACKSON MS
240 PM CDT SUN JUN 27 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0115 PM TSTM WND DMG JONESVILLE 31.62N 91.83W
06/27/2004 CATAHOULA LA LAW ENFORCEMENT
TREES DOWN PARISH WIDE.
&&
WILSONLocal storm report, Jun 27, 2:42 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
242 PM CDT SUN JUN 27 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0115 PM TSTM WND DMG ACME 31.29N 91.82W
06/27/2004 CATAHOULA LA LAW ENFORCEMENT
ONE TREE DOWN.
&&
WILSONLocal storm report, Jun 27, 2:49 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
249 PM CDT SUN JUN 27 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0100 PM TSTM WND DMG 3 W WINNSBORO 32.16N 91.77W
06/27/2004 FRANKLIN LA LAW ENFORCEMENT
TREES DOWN.
0100 PM TSTM WND DMG WINNSBORO 32.16N 91.72W
06/27/2004 FRANKLIN LA LAW ENFORCEMENT
TREE ON HOUSE.
&&
WILSONLocal storm report, Jun 27, 2:52 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
252 PM CDT SUN JUN 27 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0130 PM TSTM WND DMG ST. JOSEPH 31.92N 91.24W
06/27/2004 TENSAS LA LAW ENFORCEMENT
TREES AND POWERLINES DOWN COUNTYWIDE.
&&
WILSONLocal storm report, Jun 27, 2:52 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED WORDING...
NATIONAL WEATHER SERVICE JACKSON MS
252 PM CDT SUN JUN 27 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0130 PM TSTM WND DMG ST. JOSEPH 31.92N 91.24W
06/27/2004 TENSAS LA LAW ENFORCEMENT
TREES AND POWERLINES DOWN PARISH WIDE.
&&
WILSONThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 10:06 AM CDT | Severe Thunderstorm Warning | JAN | Lamar, Marion | 39 min |
| Jun 27, 11:56 AM CDT | Severe Thunderstorm Warning | JAN | Copiah, Simpson | 29 min |
| Jun 27, 12:05 PM CDT | Severe Thunderstorm Warning | JAN | Franklin | 40 min |
| Jun 27, 12:31 PM CDT | Severe Thunderstorm Warning | JAN | Rankin, Simpson | 39 min |
| Jun 27, 12:45 PM CDT | Severe Thunderstorm Warning | JAN | Hinds | 25 min |
| Jun 27, 1:15 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Madison, Rankin, Scott, Smith | 30 min |
| Jun 27, 1:22 PM CDT | Severe Thunderstorm Warning | JAN | Adams | 53 min |
| Jun 27, 1:41 PM CDT | Severe Thunderstorm Warning | JAN | Jefferson | 44 min |
| Jun 27, 1:44 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Warren | 46 min |
| Jun 27, 2:12 PM CDT | Severe Thunderstorm Warning | JAN | Franklin, Hinds | 43 min |
| Jun 27, 2:40 PM CDT | Severe Thunderstorm Warning | JAN | Lincoln | 40 min |
| Jun 27, 3:08 PM CDT | Severe Thunderstorm Warning | JAN | Holmes, Humphreys | 47 min |
| Jun 27, 3:30 PM CDT | Severe Thunderstorm Warning | JAN | Jefferson Davis, Lawrence | 30 min |
| Jun 27, 3:35 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Leake | 45 min |
| Jun 27, 3:46 PM CDT | Severe Thunderstorm Warning | JAN | Covington, Simpson, Smith | 29 min |
| Jun 27, 4:13 PM CDT | Severe Thunderstorm Warning | JAN | Choctaw, Neshoba, Winston | 42 min |
| Jun 27, 4:20 PM CDT | Severe Thunderstorm Warning | JAN | Jasper, Jones | 30 min |
| Jun 27, 4:40 PM CDT | Severe Thunderstorm Warning | JAN | Noxubee, Oktibbeha | 45 min |
| Jun 27, 4:44 PM CDT | Severe Thunderstorm Warning | JAN | Clarke, Lauderdale | 26 min |
| Jun 27, 5:07 PM CDT | Severe Thunderstorm Warning | JAN | Clay, Lowndes, Webster | 43 min |
| Jun 27, 5:11 PM CDT | Severe Thunderstorm Warning | JAN | Clarke | 14 min |
| Jun 27, 5:50 PM CDT | Severe Thunderstorm Warning | JAN | Clay, Lowndes | 20 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.